Wisconsin, 2002

Flood in Wisconsin, April 10, 2002

April 10, 2002 · NWS ARX · 1 event in 1 county or zone

Heavy rains caused the Jump River to flood, which caused a road washout near the town of Jump River.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Heavy rains caused the Jump River to flood, which caused a road washout near the town of Jump River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 10, 2:33 PM CST, 27 minutes earlier.

Area forecast discussion, Apr 10, 2:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT WED APR 10 2002

THE MAIN FORECAST CONCERNS WITH THIS PACKAGE DEALS WITH TEMPERATURES
AND WINDS TONIGHT...AND THE CHANCES OF PRECIPITATION FROM TONIGHT
THROUGH THURSDAY NIGHT.

AT 3 PM...A WARM FRONT WAS LOCATED CENTRAL WISCONSIN AND CENTRAL
MINNESOTA. NORTH OF THIS FRONT...TEMPERATURES RANGED FROM THE UPPER
30S TO MIDDLE 40S. MEANWHILE...SOUTH OF THIS WARM FRONT...
TEMPERATURES HAVE CLIMBED INTO THE 60S AND 70S. THE MODELS DID A
FAIRLY GOOD JOB WITH THIS FRONT TODAY. THEY SHOW THAT THIS FRONT
WILL MOVE THROUGH THE REMAINDER OF CENTRAL WISCONSIN TONIGHT. AS A
RESULT...THE WINDS WILL CHANGE FROM THE EAST TO THE SOUTH ACROSS
CLARK AND TAYLOR COUNTIES IN CENTRAL WISCONSIN TONIGHT. IN
ADDITION...THE TEMPERATURES WILL GRADUALLY RISE IN THESE COUNTIES
OVERNIGHT. THE MODELS SUGGEST THAT THE PRESSURE GRADIENT WILL BE
SLACKENING ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG A COLD FRONT WHICH WILL BE LOCATED TO THE WEST OF
OUR AREA. AS A RESULT...I WENT WITH WINDY WORDING FOR WEST OF THE
MISSISSIPPI AND BREEZY WORDING FOR EAST OF THE MISSISSIPPI FOR THIS
EVENING.

THE MODELS UNDERDID THE HIGH TEMPERATURES FOR MUCH OF THE AREA
TODAY. IN ADDITION...THE SURFACE DEW POINTS ARE SLIGHTLY HIGHER TOO.
THUS...I WILL BE GOING ABOVE TEMPERATURE GUIDANCE FOR TONIGHT.

THE MODELS SHOW THAT THE AREA WILL BE LOCATED AT THE NOSE OF BOTH
THE 925 MB AND 850 MB JETS OVERNIGHT. THIS WOULD RESULT IN GOOD
MOISTURE CONVERGENCE AFTER MIDNIGHT. DUE TO ALL OF THIS LOW LEVEL
FORCING AND MOISTURE...SHOWERS AND A FEW THUNDERSTORMS WILL BE A
PRETTY GOOD BET DURING THE OVERNIGHT HOURS TONIGHT.

DURING THE AFTERNOON THURSDAY...A PACIFIC COLD FRONT WILL BE MOVING EAST
ACROSS THE AREA. THE MODELS SHOW THAT THE SURFACE DEW POINTS WILL BE
CLIMBING INTO THE 50 TO 55 DEGREE RANGE. DUE TO THE LACK OF STRONG
SURFACE HEATING AHEAD OF THIS FRONT...CAPES REMAIN BELOW 1000 J/KG.
IN ADDITION...THE SURFACE LIFTED INDICES REMAIN ABOVE ZERO. SOME
DRYING ALOFT WILL OCCUR DURING THE AFTERNOON. THIS WILL INCREASE THE
INSTABILITIES IN THE MIDDLE LEVELS OF THE ATMOSPHERE. AS A RESULT...
ANY THUNDERSTORMS THAT DO DEVELOP WILL BE OF THE ELEVATED VARIETY.
THE SHOWERS WILL COME TO AN END ON THURSDAY EVENING AS THE FRONT
MOVES EAST OF THE REGION.

.LSE...NONE.

BOYNE

In the hours before

Special weather statement, Apr 10, 1:11 PM CST, 1 hour 49 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-110830-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT WED APR 10 2002

HAZARD - A FEW THUNDERSTORMS.

TIMING - TONIGHT.

LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO
CENTRAL WISCONSIN.

DISCUSSION - INCREASING MOISTURE AND LIFTING AHEAD OF AN APPROACHING
COLD FRONT WILL PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA
OVERNIGHT. INSTABILITY REMAINS MARGINAL AT BEST...SO ANY
THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO BE ON THE WEAK SIDE AS
THEY MOVE THROUGH THE REGION.

SPOTTER INFORMATION - SPOTTER ACTIVATION WILL NOT BE NEEDED.

DTJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Taylor

When
April 10, 3:00 PM CST to 8:00 PM CST
Where
Taylor forecast zone
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
45.212, -90.501 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289113.